Jump to content
CrazyBoards.org

'Jerky'


Guest

Recommended Posts

I was hanging with a relatively new friend, and he offered me a cup of tea. I noted that I don't have caffeine because it makes me all wired and agitated, and gave him a decaff tea bag from my purse. He said 'yeah, you do seem to be jerky.'

I'm a bit paranoid about it now because I felt relaxed and wasn't aware that I was jerking my body in any way. I know I have a habitual lip pusing thing but people closest to me says that they only notice me doing it when I am anxious. I have been a little manic recently, or mixed at the very least, though I feel fine now. I have also come off Risperdal after nine months of being on it. Can you have AP tardive dyskinesia after going off an AP, is it permanent?

Link to comment
Share on other sites

I think the guideline is that you had to have been on the neuroleptic for at least 8-12 weeks prior to discontinuation. Movement symptoms (dyskinesias) officially have to start within 4 weeks of discontinuation, if they hadn't started already during treatment.

Though Risperdal is REALLY known for causing TD, so YMWV.

Also, what sucks with the neuroleptics is if you don't get along with them and get EPS/TD during neuroleptic treatment, discontinuing the neuroleptic treatment might make your symptoms worse... at least temporarily. It follows that someone without EPS on a neuroleptic might get some EPS/TD when they discontinue the neuroleptic.

You might want to speak with your pdoc about trying another AAP, which might help mask EPS/TD. Zyprexa is especially popular for this (though a warning, I got severe psychological and physical EPS while on Z, but I'm pretty dopamine-deficient to begin with).

<< EDIT: If it helps any (though I think the following is OT), I have EPS/TD symptoms and they get worse during my encephalitis/neurological attacks... And they REALLY got bad when I forgot to take my Focalin for a couple days (forgetting to take Focalin, that's like an archetypal irony, eh?). Focalin is supposed to work by increasing available dopamine... because we have several kinds of dopamine receptors and many dopamine-related "pathways" in our brains, dorking with dopamine drugs (blocking or stimulating) can cause strange things. >>

Link to comment
Share on other sites

Argh! I was on Zyprexa for about six months prior to the Risperdal and became a fat zombie, with all my psychotic symptoms there, I was just too drugged to care, I am not sure I would go back there. I have a pdoc appt on the 10th of May, so I'll ask him about it then. I can't believe I am jerky. How weird must that look.

Link to comment
Share on other sites

Argh! I was on Zyprexa for about six months prior to the Risperdal and became a fat zombie, with all my psychotic symptoms there, I was just too drugged to care, I am not sure I would go back there. I have a pdoc appt on the 10th of May, so I'll ask him about it then. I can't believe I am jerky. How weird must that look.

Zyprexa (and Seroquel) aren't particularly known for EPS, though as I proved, it's certainly possible! Loon-a-Tik has said that Seroquel gave her really bad EPS, and Z didn't, so YMWV.

Also, I've found some ways to hide the jerkiness. If I have a head nodding tremor along with my left arm waving up and down, I just support my elbow on my leg and use my left arm (its hand, specifically) under my chin to hold up my head (of course I have long limbs and a short upper body, so I don't look too weird doing that). Of course, that suggestion is only going to work when you're sitting (unless you have REALLY long arms). If possible, I also brace the errant limb against something so it won't go flying. Hope the suggestions help.

Link to comment
Share on other sites

yeah, Seroquel gave me the super-bad EPS but Z didn't do anything except work great and make me into a butter ball. now i take adderall and have the jerk problem from it. i really don't have a choice about taking it, so i have to deal with the jerking.

while you're waiting for the jerking to go away, you could ask your pdoc about something to calm it down, like inderal or another beta blocker. that stuff got rid of my AAP tremors and is doing a decent, but not perfect, job with the adderall issues.

like herrfous, i've found ways to not jerk around as much. i like to cross my ankles when i'm sitting down so my legs don't bob up and down or shake as much, and it isn't as obvious when then do. i'll do the support my head with my arm thing so there is weight on the arm and it stays in place a bit, though sometimes it still shakes and makes my head shake too, and that's kind of weird.

does your heart race or anything like that? mine just does, that's why i'm asking. no matter what drug agent was causing the issue, i always had a racing heart along with it. it can be very annoying and embarrassing. twitch, twitch!

i hope you are ok and can get that under control-

loon

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...